Alert archive / Iowa / Winter Storm Warnings in 2007
Winter Storm Warning 7, NWS Des Moines, IA
NWS Des Moines, IA issued this winter storm warning at Jan 14, 2007, 3:00 PM CST for 15 counties in Iowa. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2007, 3:00 PM CST (21:00 UTC)
- Expired
- Jan 15, 2007, 9:00 AM CST
- In force
- 18 hr
- Issued by
- NWS Des Moines, IA
Counties Calhoun County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Hamilton County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 131 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.0 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1623 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDMX 142100 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 300 PM CST SUN JAN 14 2007 ...WINTER STORM TO AFFECT MUCH OF THE STATE THROUGH MONDAY MORNING... .A STRONG UPPER LEVEL SYSTEM MOVING FROM THE ROCKIES AND THROUGH THE REGION OVERNIGHT WILL BRING SNOW AND GUSTY NORTH WINDS TO THE STATE. THIS SYSTEM WILL PRODUCE SNOWFALL ACROSS MUCH OF CENTRAL IOWA THAT WILL PERSIST THROUGH THE NIGHT. THE PERIOD OF HEAVIEST SNOWFALL SHOULD OCCUR BETWEEN 6 PM AND MIDNIGHT WITH BLOWING SNOW DEVELOPING IN THE EVENING HOURS AND CONTINUING INTO MONDAY MORNING. IAZ004>007-015>017-023>026-033>036-150300- /O.UPG.KDMX.SB.Y.0001.000000T0000Z-070115T1200Z/ /O.NEW.KDMX.WS.W.0007.070114T2100Z-070115T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY 300 PM CST SUN JAN 14 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 9 AM CST MONDAY. THE SNOW AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. SNOW WILL CONTINUE TO MOVE ACROSS THE AREA. THIS SNOW...MODERATE TO HEAVY AT TIMES...WILL PERSIST INTO THE OVERNIGHT BEFORE DIMINISHING MONDAY MORNING. IT STILL APPEARS MUCH OFNORTH CENTRAL IOWA WILL RECEIVE FROM 6 TO NEARLY 9 INCHES OF NEW SNOW BY MONDAY MORNING. NORTHWEST WINDS ARE ALSO FORECAST TO INCREASE TONIGHT...AND GIVEN THE FLUFFY NATURE OF THE SNOW...WILL LIKELY PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW TONIGHT INTO MONDAY MORNING ... ESPECIALLY ACROSS PORTIONS OF NORTHERN IOWA WHERE THE SNOW WILL BE FLUFFY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ027-028-037>039-044>050-057>062-070>074-081>084-092>094-150300- /O.EXT.KDMX.SB.Y.0001.070114T2100Z-070115T1500Z/ BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE- LUCAS-TAYLOR-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...ALLISON...WAVERLY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...CORNING...CRESTON...OSCEOLA... CHARITON...BEDFORD...MOUNT AYR...LEON 300 PM CST SUN JAN 14 2007 ...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 9 AM CST MONDAY... THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST MONDAY. SNOW WILL CONTINUE TO MOVE ACROSS THE AREA. THIS SNOW...MODERATE TO HEAVY AT TIMES...WILL PERSIST INTO THE OVERNIGHT BEFORE DIMINISHING MONDAY MORNING. IT STILL APPEARS MUCH OF CENTRAL IOWA WILL RECEIVE FROM 4 TO NEARLY 6 INCHES OF NEW SNOW BY MONDAY MORNING. NORTHWEST WINDS ARE ALSO FORECAST TO INCREASE TONIGHT...AND GIVEN THE FLUFFY NATURE OF THE SNOW...WILL LIKELY PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW SUNDAY NIGHT INTO MONDAY MORNING. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ IAZ075-085-086-095>097-150300- /O.EXT.KDMX.WW.Y.0001.070114T2100Z-070115T1500Z/ MAHASKA-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...OSKALOOSA...ALBIA...OTTUMWA...CORYDON... CENTERVILLE...BLOOMFIELD 300 PM CST SUN JAN 14 2007 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 AM CST MONDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST MONDAY. SNOW AND FREEZING PRECIPITATION WILL CONTINUE TO MOVE ACROSS THE AREA. THE MIXTURE WILL CHANGE TO ALL SNOW AND WILL PERSIST INTO THE OVERNIGHT BEFORE DIMINISHING MONDAY MORNING. IT STILL APPEARS MUCH OF AREA WILL RECEIVE FROM 3 TO NEARLY 4 INCHES OF NEW SNOW BY MONDAY MORNING. SOME LIGHT ACCUMULATIONS OF SLEET UP TO ONE QUARTER INCH WILL OCCUR ALONG AND SOUTH OF A LINE FROM CORYDON TO OSKALOOSA SUNDAY AFTERNOON INTO THE EVENING BEFORE IT CHANGES OVER TO ALL SNOW. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ FORSTER
2 follow-up statements
000 WWUS43 KDMX 150254 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 854 PM CST SUN JAN 14 2007 ...ACCUMULATING SNOW TO CONTINUE THROUGH MONDAY MORNING... .A STRONG UPPER LEVEL SYSTEM MOVING FROM THE CENTRAL PLAINS AND THROUGH THE REGION OVERNIGHT WILL CONTINUE THE SNOWFALL AND INCREASE NORTHERLY WINDS ACROSS THE AREA. THE PERIOD OF HEAVIEST SNOWFALL APPEARS TO BE OVER...BUT LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE THROUGH THE NIGHT AND TAPER OFF MONDAY MORNING. IAZ004>007-015>017-023>026-033>036-151030- /O.CON.KDMX.WS.W.0007.000000T0000Z-070115T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY 854 PM CST SUN JAN 14 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST MONDAY. LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE OVERNIGHT...THEN TAPER TO FLURRIES EARLY MONDAY MORNING. ADDITIONAL SNOWFALL OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS IS EXPECTED...RESULTING IN TOTAL SNOWFALL AMOUNTS BY MONDAY MORNING OF 4 TO 7 INCHES. NORTHWEST WINDS ARE ALSO FORECAST TO INCREASE TONIGHT...AND GIVEN THE FLUFFY NATURE OF THE SNOW...WILL LIKELY PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW LATER TONIGHT INTO MONDAY MORNING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IAZ027-028-037>039-044>050-057>062-070>074-081>084-092>094-151030- /O.CON.KDMX.SB.Y.0001.000000T0000Z-070115T1500Z/ BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE- LUCAS-TAYLOR-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...ALLISON...WAVERLY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...CORNING...CRESTON...OSCEOLA... CHARITON...BEDFORD...MOUNT AYR...LEON 854 PM CST SUN JAN 14 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY. LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE OVERNIGHT...THEN TAPER TO FLURRIES EARLY MONDAY MORNING. ADDITIONAL SNOWFALL OF 1 TO 2 INCHES IS EXPECTED...RESULTING IN TOTAL SNOWFALL AMOUNTS BY MONDAY MORNING OF 3 TO 5 INCHES. NORTHWEST WINDS ARE ALSO FORECAST TO INCREASE TONIGHT...AND GIVEN THE FLUFFY NATURE OF THE SNOW...WILL LIKELY PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW SUNDAY NIGHT INTO MONDAY MORNING. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITY WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ IAZ075-085-086-095>097-151030- /O.CON.KDMX.WW.Y.0001.000000T0000Z-070115T1500Z/ MAHASKA-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...OSKALOOSA...ALBIA...OTTUMWA...CORYDON... CENTERVILLE...BLOOMFIELD 854 PM CST SUN JAN 14 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY. ANY REMAINING MIXTURE OF SLEET AND SNOW WILL BECOME ALL SNOW BY MIDNIGHT. LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE OVERNIGHT AND TAPER TO FLURRIES MONDAY MORNING. ADDITIONAL SNOW ACCUMULATION OVERNIGHT IS EXPECTED TO BE 1 TO 2 INCHES...WITH LITTLE ADDITIONAL SLEET ACCUMULATION. STORM TOTAL SNOWFALL BY MONDAY MORNING WILL BE 3 TO 4 INCHES ON TOP OF A ONE QUARTER INCH OR SO LAYER OF SLEET. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITY...AND USE CAUTION WHILE DRIVING. $$ MOYER
000 WWUS43 KDMX 150959 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 359 AM CST MON JAN 15 2007 .A STRONG UPPER LEVEL STORM SYSTEM IS DEPARTING THE UPPER MIDWEST THIS MORNING BUT WILL STILL KEEP ITS HOLD ON PORTIONS OF NORTHERN IOWA THROUGH MID MORNING. THE PERIOD OF HEAVIEST SNOWFALL IS NOW OVER BUT A NORTH WIND WILL INCREASE TO 15 TO 25 MPH AND PRODUCE AREAS OF BLOWING SNOW WHICH WILL REDUCE VISIBILITIES. COLDER AIR IS ALSO SPILLING IN BEHIND THE STORM SYSTEM AND THIS COMBINED WITH THE WIND WILL KEEP WIND CHILL VALUES AROUND 10 BELOW ZERO. IAZ027-028-037>039-044>050-057>062-070>074-081>084-092>094-151100- /O.CAN.KDMX.SB.Y.0001.000000T0000Z-070115T1500Z/ BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE- LUCAS-TAYLOR-RINGGOLD-DECATUR- INCLUDING THE CITIES OF...ALLISON...WAVERLY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...CORNING...CRESTON...OSCEOLA... CHARITON...BEDFORD...MOUNT AYR...LEON 359 AM CST MON JAN 15 2007 ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELED THE SNOW AND BLOWING SNOW ADVISORY. OCCASIONAL LIGHT SNOW OR FLURRIES WILL CONTINUE ACROSS THE ADVISORY AREA THROUGH MID MORNING BUT LITTLE OR NO ADDITIONAL ACCUMULATION IS EXPECTED. A NORTHWEST WIND WILL INCREASE TO 15 TO 25 MPH AND REDUCE VISIBILITIES TO BETWEEN ONE AND TWO MILES. THIS FALLS SHORT OF ADVISORY CRITERIA HOWEVER...THUS THE NATIONAL WEATHER SERVICE HAS CANCELED THE SNOW AND BLOWING SNOW ADVISORY. $$ IAZ075-085-086-095>097-151100- /O.CAN.KDMX.WW.Y.0001.000000T0000Z-070115T1500Z/ MAHASKA-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...OSKALOOSA...ALBIA...OTTUMWA...CORYDON... CENTERVILLE...BLOOMFIELD 359 AM CST MON JAN 15 2007 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELED THE WINTER WEATHER ADVISORY. FLURRIES WILL CONTINUE ACROSS THE ADVISORY AREA THROUGH MID MORNING. A NORTHWEST WIND WILL INCREASE TO 15 TO 25 MPH AND REDUCE VISIBILITIES TO BETWEEN ONE AND TWO MILES. THIS FALLS SHORT OF ADVISORY CRITERIA HOWEVER...THUS THE NATIONAL WEATHER SERVICE HAS CANCELED THE SNOW AND BLOWING SNOW ADVISORY.. $$ IAZ004>007-015>017-023>026-033>036-151500- /O.CON.KDMX.WS.W.0007.000000T0000Z-070115T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY 359 AM CST MON JAN 15 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... LIGHT SNOW WILL CONTINUE OVER THE WARNING AREA THROUGH MID MORNING. ADDITIONAL SNOWFALL IS NOT EXPECTED TO BE MORE THAN AN INCH. HOWEVER A GUSTY NORTHWEST WIND AT 15 TO 30 MPH IS EXPECTED OVER THE AREA THROUGH 9 AM. THE WIND WILL PRODUCE BLOWING SNOW AND REDUCED VISIBILITIES. IN ADDITION TO REDUCED VISIBILITIES... WIND CHILL VALUES WILL HOVER BETWEEN 5 AND 10 DEGREES BELOW ZERO. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ FAB
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this winter storm warning went out at Jan 14, 3:45 AM CST, 11 hours 15 minutes earlier.
Area forecast discussion, Jan 14, 3:45 AM CST, 11 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 345 AM CST SUN JAN 14 2007 .SHORT TERM (TODAY-TUES NIGHT)... COMPLEX FORECAST CONTINUES WITH UPCOMING EVENT. CONTINUE TO SIT IN THE THICK OF ARCTIC AIR WITH MAIN FRONT FAR TO THE SOUTHEAST ATTM. FZDZ HAS BEEN A PROBLEM OVERNIGHT AS WELL AS SOME LIGHT FREEZING RAIN SOUTHEAST. EXPECT TO LET ADVISORY EXPIRE THERE AS NEW PACKAGES IS ISSUED. AS FOR THE EVENT TODAY...GFS/NAM STILL AT ODDS WITH THE NAM STRONGER OF THE TWO MODELS AND PRODUCING MORE QPF WITH THE EVENT BY SOME .20 INCHES. NAM CONTINUES TO PERFORM BETTER THE PAST FEW DAYS WITH THIS EVENT. SOME SIMILARITIES WITH A RATHER WELL PRONOUNCED DEFORMATION ZONE SETTING UP BY THE EVENING HOURS OVER THE NORTHWEST SECTIONS OF STATE AND INTO SOUTH DAKOTA/MINNESOTA. THE INITIAL SHOT OF PRECIP WILL BE FROM A GOOD SLUG OF THETAE ADVECTION BEGINNING IN EARNEST BY 21Z OVER THE SOUTHWEST/WEST PORTION OF THE CWA. AS THE UPPER LEVEL SYSTEM SWINGS THROUGH...DEF AXIS TAKES OVER WITH DECENT 600-700 FRONTOGENETICAL FORCING OVER NORTHWEST SECTIONS. SNOWFALL RATIOS NOW ALL OVER THE BOARD COMPLICATING THINGS TREMENDOUSLY. WITH THE EXPECTED THETAE ADVECTION CENTRAL AND SOUTH... RATIOS HAVE DROPPED TO NEARLY 10:1 THERE THROUGH THE BULK OF THE INITIAL FORCING. ACROSS THE FAR NORTH...HAVE NEARER 16:1 FOR A GOOD SHARE OF THE EVENT THOUGH QPF AMOUNTS A BIT LIGHTER THERE. AT THE NOSE OF THE STRONGER THETAE ADVECTION...ALSO HAVE HINT AT NEGATIVE EPV FIELDS CROSSING THE NORTH AND THIS FIELD CONTINUES TO LIE ALONG A CARROLL THROUGH WEBSTER CITY TO IOWA FALLS TO WAVERLY LINE. IF ALL ELEMENTS COME TOGETHER HERE THIS EVENING...THIS AREA IN PARTICULAR MAY NEED TO BE WATCHED FOR HEAVIER THAN ADVISORY SNOWFALL TOTALS. THOUGH THE SYSTEM COMES THROUGH QUICKLY...IT SHOULD BE A PRETTY INTENSE SNOWFALL THROUGH THE MID TO LATE AFTERNOON HOURS SOUTHWEST/CENTRAL AND INTO THE EVENING HOURS NORTH. BUFKIT AND NAM40 SOUNDINGS INDICATE THAT THE FAR SOUTHERN SECTIONS ARE PRIMED FOR SLEET FOR ABOUT 3 HOURS AT THE ONSET OF THE EVENT GENERALLY ALONG AND SOUTH OF A MT. AYR TO OSCEOLA TO OTTUMWA LINE BEFORE EVERYTHING CHANGES TO ALL SNOW BY 00Z. THIS SHOULD CUT AMOUNTS 1 TO 2 INCHES THERE AS COMPARED TO THE REMAINDER OF THE REGION. THIS EVENT IS PRETTY MUCH ON THE FENCE BETWEEN HIGH END ADVISORY AND LOW END WARNING BUT WILL LEAN CONSERVATIVELY AT THE HIGH END ADVISORY. UNCERTAINTY STILL HIGH AS TO THE EXACT LOCATION OF A HEAVIER BAND SETTING UP...AND STILL HAVE CHALLENGES WITH QPF TOTALS. SO...WILL GO WITH A SNOW/BLOWING SNOW ADVISORY FOR THE NORTHERN SECTIONS AND A WINTER WX ADVISORY FOR THE SOUTH WHERE A COMBO OF PRECIP ELEMENTS/BLOWING SNOW WILL OCCUR. AS THE SFC LOW DEEPENS WELL EAST OF THE AREA LATE TONIGHT AND MONDAY MORNING...SFC PRESSURE GRADIENT WILL INCREASE AND NORTH-NORTHWEST WINDS STILL LOOK TO BE IN THE 15 TO 25 MPH RANGE FROM ABOUT 3 AM THROUGH MID TO LATE MORNING. BLOWING SNOW IS GOING TO BE A PROBLEM FOR A WHILE. ALSO...THE MAIN UPPER LEVEL H500 SYSTEM HANGS BACK ENOUGH THAT A WELL PRONOUNCED QDIV CONVERGENT AREA WILL IMPACT MONDAY MORNING WITH CLOUDS AND SOME RESIDUAL LIGHT SNOW ACROSS CENTRAL AND NORTH. THIS MAY ADD ABOUT .5 TO 1 INCH ADDITIONALLY BEFORE ENDING. COLD TEMPS TO FOLLOW AS HIGH SETTLES INTO THE STATE FOR MONDAY AND TUESDAY NIGHTS. SUBZERO READINGS EXPECTED AND HAVE TRIMMED FROM TOO WARM MEN GUIDANCE. .EXTENDED (WEDNESDAY-SAT)... WILL NOT BE ADJUSTING OUTER PERIODS DUE TO STORM BUT GRADUAL WARMING STILL LOOKS TO BE IN PLAY THROUGH FRIDAY AS RIDGE BUILDS ALOFT. HINT OF ANOTHER WEAK SYSTEM OR TWO WITH COLDER NORTHWEST FLOW TAKING OVER TOWARD END OF EXTENDED. && .DMX WATCHES/WARNINGS/ADVISORIES... SNOW AND BLOWING SNOW ADVISORY ALL OF CWA NORTHWEST OF A CORYDON... ALBIA...OSKALOOSA LINE FROM 3 PM TO 6 AM MONDAY. WINTER WEATHER ADVISORY SOUTHEAST OF A CORYDON...ALBIA...OSKALOOSA LINE FROM 3 PM TO 6 AM MONDAY. && REV
Hazardous weather outlook, Jan 14, 5:38 AM CST, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 538 AM CST SUN JAN 14 2007 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>074- 081>084-092>094-151145- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE- LUCAS-TAYLOR-RINGGOLD-DECATUR- 538 AM CST SUN JAN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF CENTRAL AND NORTHERN IOWA. .DAY ONE...TODAY AND TONIGHT A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. SNOW WILL DEVELOP AFTER THE NOON HOUR OVER WESTERN AND SOUTHWESTERN IOWA...INTENSIFYING IN THE LATE AFTERNOON THROUGH EVENING HOURS. A QUICK BURST OF SNOW FOR A THREE TO FIVE HOUR PERIOD IS EXPECTED... DIMINISHING NEAR THE MIDNIGHT HOUR OVER THE SOUTH AND CENTRAL WHILE CONTINUING NORTH OF HIGHWAY 20 INTO EARLY MONDAY MORNING. SNOWFALL IS LIKELY TO REACH UP TO BETWEEN 5 TO 6 INCHES IN MOST AREAS. NORTH WINDS ARE EXPECTED TO INCREASE AFTER MIDNIGHT TO 15 TO 25 MPH CAUSING REDUCED VISIBILITY AND BLOWING SNOW. MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS FOR UPDATED INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. LIGHT SNOW IS EXPECTED EARLY MONDAY MORNING WITH SOME ADDITIONAL BLOWING SNOW POSSIBLE MAINLY EAST OF INTERSTATE 35. LESS THAN ONE INCH OF ADDITIONAL ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT REPORTS OF SNOWFALL AMOUNTS ARE ENCOURAGED AND WILL BE APPRECIATED THROUGH MONDAY. IAZ075-085-086-095>097-151145- MAHASKA-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- 538 AM CST SUN JAN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST IOWA GENERALLY SOUTHEAST OF A CORYDON TO ALBIA TO OSKALOOSA LINE. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. SLEET AND SNOW WILL DEVELOP AFTER THE NOON HOUR OVER SOUTHERN AND SOUTHEAST IOWA...WITH THE SNOW INTENSIFYING IN THE LATE AFTERNOON THROUGH EVENING HOURS AS COLDER AIR FILTERS INTO THE REGION. A QUICK BURST OF SNOW FOR A THREE TO FIVE HOUR PERIOD IS EXPECTED DIMINISHING IN THE LATE EVENING HOURS SHORTLY AFTER MIDNIGHT. SNOWFALL IS LIKELY TO REACH UP TO BETWEEN 3 TO 5 INCHES IN MOST AREAS WITH UP TO ONE QUARTER OF AN INCH OF SLEET POSSIBLE. NORTH WINDS ARE EXPECTED TO INCREASE AFTER MIDNIGHT TO 15 TO 25 MPH CAUSING REDUCED VISIBILITY AND SOME BLOWING SNOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. LIGHT SNOW AND SOME BLOWING SNOW WILL CONTINUE EARLY MONDAY BEFORE DIMINISHING. LITTLE ADDITIONAL SNOWFALL ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT REPORTS OF SNOWFALL AMOUNTS ARE ENCOURAGED AND WILL BE APPRECIATED THROUGH MONDAY. REV
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 9:59 PM CST | Freezing Rain Advisory | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 36 more | 6 hr |
| Jan 14, 3:50 AM CST | Snow and Blowing Snow Advisory | DMX | Adair, Adams, Audubon, Black Hawk, Boone, Bremer and 39 more | 24 hr |
| Jan 14, 3:50 AM CST | Winter Weather Advisory | DMX | Appanoose, Davis, Mahaska, Monroe, Wapello, Wayne | 24 hr |
Nearby
Winter Storm Warnings in Iowa, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.